Alert archive / California / Flash Flood Warnings in 2010
Flash Flood Warning 1, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jan 18, 2010, 1:00 PM PST for San Bernardino County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 18, 2010, 1:00 PM PST (21:00 UTC)
- Expired
- Jan 18, 2010, 4:45 PM PST
- In force
- 4 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 58 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
724
WGUS56 KSGX 182100
FFWSGX
CAC071-190045-
/O.NEW.KSGX.FF.W.0001.100118T2100Z-100119T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
100 PM PST MON JAN 18 2010
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE SOUTH FACING MOUNTAIN SLOPES...FOOTHILLS...AND ADJACENT
VALLEYS OF SOUTHWESTERN SAN BERNARDINO COUNTY INCLUDING THE
SHEEP...OAK GLEN...AND PENDLETON BURN AREAS.
* UNTIL 445 PM PST
* AT 100 PM PST...RADAR AND RAIN GAGE REPORTS INDICATED RAINFALL
RATES EXCEEDING ONE-HALF INCH PER HOUR MOVING INTO THE WARNED
AREA. THESE HIGH INTENSITY RAINFALL RATES WILL LIKELY
GENERATE FLASH FLOODING AND DEBRIS FLOWS IN RECENTLY BURNED AREAS.
* LOCATIONS IN THE WARNED AREA INCLUDE SOUTH FACING DRAINAGES...AND
THE SHEEP...OAK GLEN...AND PENDLETON BURN AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.
&&
LAT...LON 3415 11684 3407 11691 3401 11693 3401 11700
3416 11731 3417 11764 3438 11763
$$2 follow-up statements
509
WGUS76 KSGX 182123
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
123 PM PST MON JAN 18 2010
CAC071-190045-
/O.CON.KSGX.FF.W.0001.000000T0000Z-100119T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
123 PM PST MON JAN 18 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM PST FOR
SOUTHWESTERN SAN BERNARDINO COUNTY...
AT 1240 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN MOVING INTO SOUTHWEST SAN BERNARDINO COUNTY.
LOCATIONS IN THE WARNING INCLUDE THE SOUTH FACING MOUNTAIN SLOPES
AND FOOTHILLS OF THE SAN BERNARDINO MOUNTAINS AND ADJACENT
DRAINAGES...INCLUDING THE OAK GLEN AND PENDLETON BURN AREAS. THE
SHEEP BURN IS ALSO INCLUDED IN THIS WARNING.
DOPPLER RADAR AND REMOTE RAIN GAGES INDICATED VERY HEAVY RAIN IS
MOVING THROUGH THE WARNED AREA, RAINFALL RATES IN EXCESS OF ONE-HALF
INCH PER HOUR ARE LIKELY. THE COMBINATION OF SATURATED SOILS...STEEP
TERRAIN AND VERY HEAVY RAINFALL WILL LIKELY RESULT IN FLASH FLOODING
AND DEBRIS FLOWS BELOW RECENTLY BURNED AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE WATERSHEDS BURNED IN 2009 BY THE SHEEP FIRE IN SAN BERNARDINO
COUNTY ARE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS FLOWS.
NEIGHBORHOODS, STREETS AND ROADS LOCATED ALONG DRAINAGES WITHIN OR
BELOW ANY OF THE BURNED BASINS CAN BE IMPACTED BY FLOODS AND DEBRIS
FLOWS. DEBRIS FLOWS CAN IMPACT HIGHWAY 138, LONE PINE CANYON ROAD,
LYTLE CREEK ROAD, SHEEP CANYON ROAD, AND SWARTHART CANYON ROAD,
PARTICULARLY WHERE THEY CROSS BURNED DRAINAGES.
THE WATERSHEDS BURNED IN 2009 BY THE OAK GLEN AND PENDLETON FIRES IN
SAN BERNARDINO COUNTY ARE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODS
AND DEBRIS FLOWS. NEIGHBORHOODS, STREETS, AND ROADS LOCATED ALONG
DRAINAGES WITHIN OR BELOW ANY OF THE BURNED BASINS CAN BE IMPACTED
BY FLOODS AND DEBRIS FLOWS. DEBRIS FLOWS CAN IMPACT OAK GLEN ROAD,
CANYON ROAD, AND PISGAH PEAK ROAD, PARTICULARLY WHERE THEY CROSS
BURNED DRAINAGES.
FOR MORE INFORMATION ON POST-FIRE DEBRIS FLOWS AND WHAT TO DO IF YOU
LIVE NEAR A RECENTLY BURNED AREA GO TO: HTTP:
DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3415 11684 3407 11691 3401 11693 3401 11700
3416 11731 3417 11764 3438 11763
$$
JAD215
WGUS76 KSGX 190037
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
437 PM PST MON JAN 18 2010
CAC071-190046-
/O.EXP.KSGX.FF.W.0001.000000T0000Z-100119T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
437 PM PST MON JAN 18 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 445 PM PST FOR SOUTHWESTERN
SAN BERNARDINO COUNTY...
HEAVY RAIN HAS MOVED EAST AND THE FLASH FLOOD WARNING HAS EXPIRED.
LAT...LON 3415 11684 3407 11691 3401 11693 3401 11700
3416 11731 3417 11764 3438 11763
$$
SCVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 18, 9:30 AM PST, 3 hours 30 minutes earlier.
Area forecast discussion, Jan 18, 9:30 AM PST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST MON JAN 18 2010
.SYNOPSIS...A SERIES OF STORMS WILL BRING PERIODS OF RAIN AND SNOW
AT THE HIGHER ELEVATIONS...HEAVY AT TIMES...THIS WEEK. THERE WILL
ALSO BE OCCASIONAL LOCAL STRONG GUSTY WINDS...HIGH SURF AND A CHANCE
OF THUNDERSTORMS.
&&
.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.
.SHORT TERM (REMAINDER OF TODAY-THURSDAY)...THERE WAS WIDESPREAD
MOSTLY LIGHT TO LOCALLY MODERATE PRECIP THIS MORNING. THE 12Z NKX
SOUNDING WAS QUITE MOIST THROUGH 30000 FT WITH STRONG WLY WINDS
ALOFT. WEAK ONSHORE GRADIENTS.
THE FIRST IN A SERIES OF VIGOROUS STORMS WAS MOVING INTO SOUTHWEST
CALIFORNIA THIS MORNING AND WILL MOVE THROUGH LATE THIS AFTERNOON
AND EVENING. MOIST WARM FRONTAL UPSLOPE FLOW WILL MAINTAIN GENERALLY
LIGHT TO MODERATE PRECIP AND HIGH SNOW LEVELS INTO THIS AFTERNOON.
THERE WILL BE HEAVIER PRECIP AND LOWERING SNOW LEVELS WITH A CHANCE
OF THUNDERSTORMS AS THE COLD FRONT MOVES THROUGH LATER TODAY AND
TONIGHT. RAINFALL THROUGH TONIGHT IS EXPECTED TO RANGE FROM ABOUT 1
TO 2 INCHES AT THE COAST TO 2 TO 4 INCHES IN THE FOOTHILLS AND ON
COASTAL MOUNTAIN SLOPES. HOWEVER...THERE COULD BE LOCAL AMOUNTS
TO 8 INCHES ON SOUTHWEST FACING MOUNTAIN SLOPES...MAINLY IN THE
SAN BERNARDINO COUNTY MOUNTAINS. RAINFALL TOTALS IN THE DESERTS WILL
RANGE FROM ABOUT A QUARTER INCH IN PARTS OF THE SRN DESERTS TO NEAR
AN INCH IN THE HIGH DESERTS. THE SNOW LEVEL WILL REMAIN ABOVE
7000 FT INTO THIS AFTERNOON AND THEN LOWER TO AROUND 6000 FEET BY
LATE THIS EVENING. VERY STRONG WINDS ALOFT WILL MIX DOWN TO THE
MOUNTAINS AND HIGH DESERTS THIS AFTERNOON AND THERE WILL ALSO BE
STRONG WINDS ASSOCIATED WITH THE FRONTAL PASSAGE AT LOWER ELEVATIONS
LATE THIS AFTERNOON AND EVENING. THERE WILL ALSO BE A CHANCE OF
THUNDERSTORMS LATE THIS AFTERNOON AND EVENING AS COOLER MID LEVELS
CAUSE MORE INSTABILITY.
PRECIP WILL TAPER OFF BY MORNING...BUT MOIST UPSLOPE FLOW AND ISLAND
EFFECTS WILL CAUSE LINGERING SHOWERS INTO TUESDAY. ANOTHER STORM
EMBEDDED IN THE RAPID FLOW ACROSS THE PACIFIC SHOULD IMPACT THE AREA
TUESDAY AFTERNOON AND EVENING. THIS WILL ONCE AGAIN BRING HEAVIER
PRECIP AND GUSTY WINDS. THE SNOW LEVEL SHOULD LOWER TO ABOUT 5000 FT
N AND 6000 FT S.
SHOWERS WILL BARELY HAVE A CHANCE TO TAPER OFF WEDNESDAY BEFORE THEY
START TO INCREASE AGAIN IN ADVANCE OF THE NEXT STRONG SYSTEM MOVING
IN THURSDAY. IT CURRENTLY LOOKS LIKE THE HEAVIER PRECIP SHOULD HOLD
OFF UNTIL THURSDAY AFTERNOON...BUT THE EXACT TIMING IS UNCERTAIN.
THE SNOW LEVEL WILL INITIALLY INCREASE IN THE WARM AIR ADVECTION
AHEAD OF THIS SYSTEM TO OVER 6000 FT.
&&
.LONG TERM (THURSDAY NIGHT-MONDAY)...THE STORM SYSTEM MOVING THROUGH
THURSDAY NIGHT AND FRIDAY IS EXPECTED TO BE THE MOST POWERFUL WITH
POTENTIALLY WIDESPREAD DAMAGING WINDS. HEAVY PRECIP IS EXPECTED AND
THE SNOW LEVEL SHOULD LOWER TO ABOUT 4500 TO 5000 FT. THIS SYSTEM
WILL ALSO HAVE THE BEST CONDITIONS TO PRODUCE WATERSPOUTS AND FUNNEL
CLOUDS. THE SHOWERS SHOULD TAPER OFF OR END SATURDAY IN DRIER NW
FLOW. SHORT WAVE RIDGING SUNDAY SHOULD BRING GENERALLY FAIR WEATHER.
ANOTHER WEAKER SYSTEM MOSTLY MOVING PAST TO THE N COULD BRING
SHOWERS MONDAY.
&&
.HYDROLOGY...THE PRECIPITATION THIS WEEK HAS THE POTENTIAL TO
GENERATE RAINFALL OF 4 TO 8 INCHES NEAR THE COAST WITH 15 TO LOCALLY
25 INCHES ON THE COASTAL MOUNTAIN SLOPES...WITH HIGHEST TOTALS ON
SOUTH AND SOUTHWEST FACING SLOPES OF THE SAN BERNARDINO COUNTY
MOUNTAINS. AT HIGHER ELEVATIONS IN THE SAN BERNARDINO AND RIVERSIDE
COUNTY MOUNTAINS...MOSTLY ABOVE 7000 FEET...2 TO 4 FEET OF SNOWFALL
IS POSSIBLE.
&&
.AVIATION...
191630Z...WARM FRONT MOVING ACROSS REGION THIS MORNING. BETWEEN
FL015-050 VISIBILITY 2-5SM IN RA WITH BROKEN CLOUDS FL015-FL050 AND
SOUTH WINDS 20 KT. BETWEEN FL050-300 MERGING BROKEN-OVERCAST LAYERS
WITH MOUNTAINS OBSCURED...FREEZING LEVEL NEAR FL090...WINDS
SOUTHWEST 45-65 KNOTS. STRONG COLD FRONT MOVING EAST SOUTHEAST
ACROSS SW CALIFORNIA BETWEEN 18/21Z-19/02Z. DURING THIS PERIOD
EXPECT WIND SPEEDS TO DOUBLE...MERGING OVERCAST LAYERS BETWEEN
FL012-FL350...CIGS/VSBY IN HEAVY RAIN AOB 500 FT AGL/1SM...AND
TERRAIN OBSCURED. AN AIRPORT WEATHER WARNING WILL LIKELY BE NEEDED
FOR LINDBERGH FIELD THIS AFTERNOON AND EVENING. FOLLOWING THE COLD
FRONT FREEZING LEVEL LOWERING TO FL060...CLOUD LAYER SHRINKING TO
MERGING OVERCAST LAYERS BETWEEN FL020-FL100 BUT MOST MOUNTAINS STILL
OBSCURED AND SOUTHWEST WINDS CONTINUING 50-50 KTS. BETWEEN 19/10Z
AND 19/18Z FURTHER DRYING/SHRINKING OF CLOUD LAYER TO OVERCAST
FL020-FL060 BUT TERRAIN STILL OBSCURED IN CLOUDS/RAIN AND WIND IN
THIS LAYER SOUTHWEST 25 KT. HOWEVER AOA FL200 INCREASING
CIRROSTRATUS AHEAD OF NEXT WARM FRONT. AFTER 19/18Z BROKEN-OVERCAST
MERGING LAYERS AGAIN BETWEEN FL025-FL300 AS WARM FRONT MOVES ACROSS.
FREEZING LEVEL TEMPORARILY LIFTING TO AROUND FL080 ON TUESDAY. COLD
FRONT ARRIVES SOMETIME LATE TUESDAY.
&&
.MARINE...
191630Z...SUSTAINED SOUTHERLY WINDS 20-25 KNOTS WITH FREQUENT GALE
FORCE WIND GUSTS AHEAD OF COLD FRONT LIKELY FROM MIDDAY THROUGH THIS
EVENING. VISIBILITY IN HEAVY RAIN ACCOMPANYING FRONT AND IN SQUALLS
DEVELOPING BEHIND FRONT MAY BE AT OR BELOW 1 MILE. VERY ROUGH SEAS
LIKELY FOR MOST OF THIS WEEK DUE TO LARGE WIND WAVES AND LOCALLY
GENERATED SOUTHERLY SWELL RANGING BETWEEN 3 FEET TO AS HIGH AS 9
FEET CROSSING AT NEAR RIGHT ANGLES WITH BUILDING LONG PERIOD WEST
SWELL. WAMIII/CDIP FORECAST MODELS SHOW WEST SWELL/SURF WELL OVER 20
FEET FOR SOUTH SAN DIEGO COUNTY BY WEDNESDAY AND IN THE 15-20 FOOT
RANGE FOR NORTH SAN DIEGO COUNTY/ORANGE COUNTY. QUICK GLANCE APPEARS
THAT THE FETCH IS STRONG ENOUGH TO GENERATE THIS BUT WILL GIVEN
RECENT MODEL PERFORMANCE OF OVERCASTING BY 5 FEET AM INCLINED TO
UNDERCUT THESE NUMBERS BY SIMILAR AMOUNT IN THIS AFTERNOONS SURF
FORECAST PRODUCT. ANOTHER PERIOD OF GALE FORCE WINDS WEDNESDAY
AFTERNOON THROUGH THURSDAY NIGHT POSSIBLE AHEAD OF A SECOND COLD
FRONT.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY FROM 6 AM TUESDAY TO 3 AM PST FRIDAY FOR
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
WIND ADVISORY FROM NOON TODAY TO 10 PM PST THIS EVENING FOR
ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE
COUNTY VALLEYS-THE INLAND EMPIRE-SANTA ANA MOUNTAINS AND
FOOTHILLS.
FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
ORANGE COUNTY COASTAL AREAS-RIVERSIDE COUNTY MOUNTAINS-SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY MOUNTAINS-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS.
FLASH FLOOD WATCH FROM NOON PST TODAY THROUGH THIS EVENING FOR
SAN BERNARDINO COUNTY MOUNTAINS.
HIGH WIND WATCH FROM NOON PST TODAY THROUGH THIS EVENING FOR
APPLE AND LUCERNE VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS.
WINTER STORM WARNING FROM NOON TODAY TO MIDNIGHT PST TONIGHT
FOR RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS.
HIGH WIND WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS.
WIND ADVISORY FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT
FOR SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS.
PZ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST THIS
EVENING IN THE COASTAL WATERS.
SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
2 AM PST THURSDAY IN THE COASTAL WATERS.
&&
PUBLIC...ATKIN
AVIATION/MARINE...BALFOURHazardous weather outlook, Jan 18, 7:10 AM PST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SAN DIEGO CA 710 AM PST MON JAN 18 2010 CAZ042-CAZ043-048-050-055>058-060>062-PZZ750-PZZ775-190000- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 710 AM PST MON JAN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THE FIRST IN A SERIES OF POWERFUL STORM WILL BRING PERIODS OF HEAVY RAIN...SNOW AT THE HIGHER ELEVATIONS...LOCAL STRONG GUSTY WINDS AND LARGE SURF...ESPECIALLY LATER THIS AFTERNOON AND EVENING. THE FOLLOWING WARNINGS...ADVISORIES AND WATCHES ARE IN EFFECT... COASTAL WATERS...CORRECTION ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM THIS EVENING FOR FREQUENT WIND GUSTS OVER 35 KNOTS... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM PST THURSDAY FOR HAZARDOUS SEAS AND SUSTAINED WINDS OVER 21 KNOTS... SAN BERNARDINO COUNTY MOUNTAINS... ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT... ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT... ...FLASH FLOOD WATCH IN EFFECT FROM NOON PST TODAY THROUGH THIS EVENING... APPLE AND LUCERNE VALLEYS... ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT... SAN DIEGO COUNTY VALLEYS... ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... ...FLASH FLOOD WATCH IN EFFECT FROM 4 PM PST THIS AFTERNOON THROUGH THIS EVENING... SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SANTA ANA MOUNTAINS AND FOOTHILLS... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM 4 PM PST THIS AFTERNOON THROUGH THIS EVENING... RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS... ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST TUESDAY... ...FLASH FLOOD WATCH IN EFFECT FROM 4 PM PST THIS AFTERNOON THROUGH THIS EVENING... ORANGE COUNTY COASTAL AREAS... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM 4 PM PST THIS AFTERNOON THROUGH THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 3 AM PST FRIDAY... SAN DIEGO COUNTY COASTAL AREAS... ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... ...FLASH FLOOD WATCH IN EFFECT FROM 4 PM PST THIS AFTERNOON THROUGH THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 3 AM PST FRIDAY... .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SERIES OF POWERFUL WINTER STORMS WILL AFFECT SOUTHERN CALIFORNIA THIS WEEK. EACH SYSTEM WILL BRING MODERATE TO HEAVY RAIN...STRONG WINDS...AND HEAVY MOUNTAIN SNOW ABOVE 6000 FEET. OTHER HAZARDS INCLUDE FLASH FLOODING...MUD SLIDES...HIGH SURF AND BEACH EROSION. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS WEEK BEGINNING TODAY. ATKIN
In the hours before
Special weather statement, Jan 18, 9:03 AM PST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 903 AM PST MON JAN 18 2010 CAZ042-043-048-050-055>058-060>062-192200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 903 AM PST MON JAN 18 2010 ...SERIES OF PACIFIC STORMS THIS WEEK... A SERIES OF STORMS WILL BRING PERIODS OF LOCALLY HEAVY RAIN AND STRONG WINDS THIS WEEK WITH SNOW...MAINLY LATE IN THE WEEK...AT THE HIGHER ELEVATIONS. PERIODS OF RAIN...LOCALLY HEAVY AT TIMES...WILL CONTINUE THROUGH TUESDAY. THE SNOW LEVEL WILL BE QUITE HIGH TODAY...ABOVE 7500 FEET. STRONG AND GUSTY WINDS WILL OCCUR BY THIS AFTERNOON THROUGH THIS EVENING AS A COLD FRONT SWEEPS ACROSS THE REGION. THIS WILL LOWER THE SNOW LEVEL OVERNIGHT TO NEAR 6000 FEET. ABOVE 7000 FEET A PERIOD OF HEAVY SNOW AND STRONG WINDS HAS PROMPTED A WINTER STORM WARNING. A WEAKER SYSTEM WILL MOVE THROUGH LATE TUESDAY...BUT SEVERAL STRONG STORMS WILL IMPACT THE AREA LATE WEDNESDAY THROUGH FRIDAY AND BRING MORE RAIN...SNOW...AND HIGH WINDS. THIS WEEK-LONG EVENT HAS THE POTENTIAL TO GENERATE RAINFALL OF 4 TO 8 INCHES NEAR THE COAST...AND 15 TO LOCALLY 30 INCHES ON THE COASTAL MOUNTAIN SLOPES. EVEN THE DESERT LOCATIONS ARE LIKELY TO RECEIVE BETWEEN 2 AND 4 INCHES OF RAIN. HEAVY SNOW ACCUMULATIONS WILL BE CONFINED TO THE HIGHEST ELEVATIONS IN THE SAN BERNARDINO AND SAN JACINTO MOUNTAINS TODAY...BUT AS WE MOVE THROUGH THE WEEK...THE SNOW LEVEL WILL LOWER. THIS WILL BRING ALTERNATING PERIODS OF HEAVY SNOW AND RAIN TO MOST RESORT AREAS. SOME OF THE HIGHER RESORTS COULD SEE SNOWFALL IN EXCESS OF TWO FEET BY FRIDAY. IN ADDITION TO THE RAIN...ISOLATED THUNDERSTORMS WILL BE POSSIBLE AT TIMES AND COULD RESULT IN VERY HEAVY RAINFALL RATES LOCALLY. WITH THE RAINFALL EXPECTED...FLASH FLOODING AND DEBRIS FLOWS WILL BE POSSIBLE...ESPECIALLY IN AND BELOW RECENTLY BURNED AREAS. THERE COULD ALSO BE ROCK SLIDES...MAKING ROADS IMPASSABLE AT TIMES. THE THREAT OF FLOODING WILL BE HIGHEST DURING THE SECOND HALF OF THE WEEK AS THE SOIL BECOMES MORE SATURATED. STRONG SURFACE GRADIENTS OVER THE COASTAL WATERS WILL PRODUCE GALE FORCE WINDS AT TIMES. BESIDES THE STRONG WINDS...SEAS WILL BUILD TO BETWEEN 15 AND 20 FEET...CREATING EXTREMELY HAZARDOUS CONDITIONS FOR BOATERS. THUNDERSTORMS WILL BE POSSIBLE AS WELL...WITH DANGEROUS LIGHTNING...GUSTY SHIFTING WINDS...AND WATERSPOUTS. THE STRENGTH OF THE JET STREAM DRIVING THESE STORM FRONTS IS OVER 200 MPH...WHICH MAKES TIMING OF THE HEAVIEST RAIN AND STRONGEST WINDS HERE DIFFICULT BEYOND ONE OR TWO DAYS. BESIDES STRONG WINDS IN THE MOUNTAINS...PEAK WINDS NEAR THESE FRONTS COULD GUST TO 50...OR EVEN 60 MPH BRIEFLY AT LOWER ELEVATIONS. STAY UPDATED WITH THE LATEST FORECASTS. LISTEN TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WEATHER.GOV/SANDIEGO FOR THE LATEST UPDATES OF FORECASTS AND WARNINGS. JAD
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 3:58 AM PST | High Surf Advisory | SGX | San Diego | 7 days |
| Jan 18, 3:59 AM PST | High Wind Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 15 hr |
| Jan 18, 3:59 AM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 15 hr |
| Jan 18, 4:20 AM PST | Winter Storm Warning | SGX | Riverside, San Bernardino | 14 hr |
| Jan 18, 7:05 AM PST | Gale Warning | SGX | 12 hr | |
| Jan 18, 1:35 PM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 3 hr |
| Jan 18, 2:25 PM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Diego | 3 hr |
Nearby
Flash Flood Warnings in California, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.